MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735670
Medical Device Problem Codes Erratic or Intermittent Display (1182); Failure to Read Input Signal (1581); Application Program Problem (2880); Device Sensing Problem (2917); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that navigation of the automated trajectory guidance unit was interrupted.During the case the warning sign appeared on the control unit and the targeting unit preventing the automated trajectory guidance unit to go into final trajectory position.It had to be homed several times and moved to trajectory until finally it locked on the trajectory.During this glitch, the tracker display on the navigation system flickered between red and green (both the tracker and the patient reference) first an issue with the spheres was expected.But after the error the rest of the surgery went well with no big tracking issues and also tests after the surgery did not show obvious issues with the spheres.The operating room lights were moved out of the way, tracking spheres were cleaned and checked that they were fit snug on the tracker but this did not solve the issue.After a few times starting the autoalignment from the home position again the system finally locked into the trajectory position.There was less than an hour delay to the case.
 
Additional Manufacturer Narrative
H3,h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information in b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional informaiton was received.It was reported that it seemed like the flickering of the trackers was a side effect.When moving the automated trajectory guidance unit into trajectory in automatic mode the indicator circle changed to the dotted circle and the automated trajectory guidance unit could not brought back to the normal working state (homing and trying to move to trajectory did not work) only after rebooting twice.
 
Additional Manufacturer Narrative
Correction: the incorrect system was reported and has been updated.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735762, version #: unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3) the software team reviewed the navigation and automated trajectory guidance unit logs, snapshots, and videos.Two videos were provided.Video 1 captured the targeting unit not in the home position along with the "no reachability" symbol.In general, "no reachability" may result from connection issues, an unverified tracker tool, an inactive navigation task, a missing surgical plan, or the targeting unit not being in the home position.In this scenario, it appears to be due to the targeting unit not being in the home position.In the second video, the system was in the "no home" position with a reachable plan and auto-alignment possible.The angle and position were adjusted manually, followed by switching to automatic mode to home and align to the trajectory, entering motion monitoring.Afterwards, the angle was again changed manually to a reachable plan, followed by switching back to automatic mode, which returned the unit to home.From the videos and snapshots, there was no indication of any system or software issues.From the navigation logs, it was observed that multiple changes to the plan entry and target point were made before entering the navigation task and powering on the other system.The logs indicate that the system successfully aligned to the surgical plan multiple times, with deviations well within acceptable limits (less than 1.0 mm), followed by entering motion monitoring mode.The system exited motion monitoring mode at 11:26:35 am.After this point, the plan entry was changed four times within a span of 7¿8 seconds.This plan change occurred while the targeting unit was moving to the plan/home position.However, after this point, no alignment details, errors, or other abnormalities were recorded in the logs or the navigation logs.Based on the logs and video analysis, this does not appear to be an issue with the navigation system, and there was no indication that a software anomaly contributed to the reported behavior.The software appears to be working as designed.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: autoguide, lot/serial #: unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21218325
Report Number1723170-2025-00253
Device Sequence Number8639733
Product Code HAW
UDI-Device Identifier00763000355128
UDI-Public(01)00763000355128(11)240219
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735670
Device Catalogue Number9735670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer01/23/2025
04/24/2025
08/22/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date01/31/2025
04/28/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown